Volume 12, Issue 2
A Two-Grid Finite Volume Element Method for a Nonlinear Parabolic Problem

Chuanjun Chen & Wei Liu

Int. J. Numer. Anal. Mod., 12 (2015), pp. 197-210

Published online: 2015-12

Preview Purchase PDF 4 3629
Export citation
  • Abstract
A two-grid algorithm is presented and discussed for a finite volume element method to a nonlinear parabolic equation in a convex polygonal domain. The two-grid algorithm consists of solving a small nonlinear system on a coarse-grid space with grid size H and then solving a resulting linear system on a fine-grid space with grid size h. Error estimates are derived with the H¹-norm O(h + H²) which shows that the two-grid algorithm achieves asymptotically optimal approximation as long as the mesh sizes satisfy h = O(H²). Numerical examples are presented to validate the usefulness and efficiency of the method.
  • Keywords

Two-grid finite volume element method nonlinear parabolic equation error estimates

  • AMS Subject Headings

65M12 65M15 65M60

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{IJNAM-12-197, author = {}, title = {A Two-Grid Finite Volume Element Method for a Nonlinear Parabolic Problem}, journal = {International Journal of Numerical Analysis and Modeling}, year = {2015}, volume = {12}, number = {2}, pages = {197--210}, abstract = {A two-grid algorithm is presented and discussed for a finite volume element method to a nonlinear parabolic equation in a convex polygonal domain. The two-grid algorithm consists of solving a small nonlinear system on a coarse-grid space with grid size H and then solving a resulting linear system on a fine-grid space with grid size h. Error estimates are derived with the H¹-norm O(h + H²) which shows that the two-grid algorithm achieves asymptotically optimal approximation as long as the mesh sizes satisfy h = O(H²). Numerical examples are presented to validate the usefulness and efficiency of the method.}, issn = {2617-8710}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/ijnam/484.html} }
TY - JOUR T1 - A Two-Grid Finite Volume Element Method for a Nonlinear Parabolic Problem JO - International Journal of Numerical Analysis and Modeling VL - 2 SP - 197 EP - 210 PY - 2015 DA - 2015/12 SN - 12 DO - http://doi.org/ UR - https://global-sci.org/intro/article_detail/ijnam/484.html KW - Two-grid KW - finite volume element method KW - nonlinear parabolic equation KW - error estimates AB - A two-grid algorithm is presented and discussed for a finite volume element method to a nonlinear parabolic equation in a convex polygonal domain. The two-grid algorithm consists of solving a small nonlinear system on a coarse-grid space with grid size H and then solving a resulting linear system on a fine-grid space with grid size h. Error estimates are derived with the H¹-norm O(h + H²) which shows that the two-grid algorithm achieves asymptotically optimal approximation as long as the mesh sizes satisfy h = O(H²). Numerical examples are presented to validate the usefulness and efficiency of the method.
Chuanjun Chen & Wei Liu. (1970). A Two-Grid Finite Volume Element Method for a Nonlinear Parabolic Problem. International Journal of Numerical Analysis and Modeling. 12 (2). 197-210. doi:
Copy to clipboard
The citation has been copied to your clipboard